Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 25, 2018, 3:11 AM CDT for Vernon County, Missouri. It was in force for 67 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 3:11 AM CDT (08:11 UTC)
- Expired
- May 27, 2018, 9:54 PM CDT
- In force
- 67 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 44.00 ft at May 26, 2018, 12:00 PM CDT.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
607
WGUS43 KSGF 250811
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
311 AM CDT Fri May 25 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Little Osage River near Horton affecting Vernon County.
.Runoff from heavy rainfall will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-252010-
/O.NEW.KSGF.FL.W.0034.180525T0811Z-000000T0000Z/
/HTNM7.1.ER.180525T0723Z.180525T0745Z.000000T0000Z.NO/
311 AM CDT Fri May 25 2018
...For the Little Osage River near Horton...
* At 2:45 AM Friday The stage was 41.1 feet.
* Flood stage is 41.0 feet.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 41.1 Fri 03 AM M M M
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$8 follow-up statements
579
WGUS83 KSGF 251147
FLSSGF
Flood Statement
National Weather Service Springfield MO
647 AM CDT Fri May 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Runoff from heavy rainfall wll cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-260247-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1200Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1200Z.NO/
647 AM CDT Fri May 25 2018
...For the Little Osage River near Horton...
* At 5:45 AM Friday The stage was 41.8 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 43.3 feet by
around midnight. The river will fall below flood stage Sunday
morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 41.8 Fri 06 AM 43.2 41.0 36.0
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$028
WGUS83 KSGF 251418
FLSSGF
Flood Statement
National Weather Service Springfield MO
918 AM CDT Fri May 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Runoff from heavy rainfall will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-260518-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1800Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1800Z.NO/
918 AM CDT Fri May 25 2018
...For the Little Osage River near Horton...
* At 8:45 AM Friday The stage was 42.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.2 feet by
around midnight. The river will fall below flood stage Sunday
early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 42.6 Fri 09 AM 44.1 41.7 38.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$606
WGUS83 KSGF 260032
FLSSGF
Flood Statement
National Weather Service Springfield MO
732 PM CDT Fri May 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Heavy rainfall has caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-261532-
/O.CON.KSGF.FL.W.0034.000000T0000Z-180528T1800Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1800Z.NO/
732 PM CDT Fri May 25 2018
...For the The Little Osage River near Horton...
* At 6:45 PM Friday The stage was 43.5 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.2 feet by
around midnight. The river will fall below flood stage Sunday
early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 43.5 Fri 07 PM 44.1 41.7 38.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$564
WGUS83 KSGF 260138
FLSSGF
Flood Statement
National Weather Service Springfield MO
838 PM CDT Fri May 25 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Heavy rainfall has caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-261639-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1700Z/
/HTNM7.1.ER.180525T0723Z.180526T0600Z.180527T1700Z.NO/
838 PM CDT Fri May 25 2018
...For the Little Osage River near Horton...
* At 7:45 PM Friday The stage was 43.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 44.0 feet by
around midnight. The river will fall below flood stage Sunday
early afternoon.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Fri Sat Sun
Little Osage River Basin
Horton 41 43.6 Fri 08 PM 43.9 41.5 37.4
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$130
WGUS83 KSGF 261330
FLSSGF
Flood Statement
National Weather Service Springfield MO
830 AM CDT Sat May 26 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Heavy rainfall have caused river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-270428-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180528T1942Z/
/HTNM7.1.ER.180525T0723Z.180526T1800Z.180527T1942Z.NO/
830 AM CDT Sat May 26 2018
...For the Little Osage River near Horton...
* At7:45 AM Saturday The stage was 44.0 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting near 44.0 feet this morning.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
Little Osage River Basin
Horton 41 44.0 Sat 08 AM 41.9 38.9 33.2
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$958
WGUS83 KSGF 270055
FLSSGF
Flood Statement
National Weather Service Springfield MO
755 PM CDT Sat May 26 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Heavy rainfall Friday across the area caused river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-271554-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180529T0051Z/
/HTNM7.1.ER.180525T0723Z.180526T1745Z.180528T0051Z.NO/
755 PM CDT Sat May 26 2018
...For the Little Osage River near Horton...
* At 7:45 PM Saturday The stage was 43.9 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow evening.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sat Sun Mon
Little Osage River Basin
Horton 41 43.9 Sat 08 PM 43.0 39.8 33.1
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$867
WGUS83 KSGF 271252
FLSSGF
Flood Statement
National Weather Service Springfield MO
752 AM CDT Sun May 27 2018
...The Flood Warning continues for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
.Heavy rainfall has caused river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-280350-
/O.EXT.KSGF.FL.W.0034.000000T0000Z-180529T0900Z/
/HTNM7.1.ER.180525T0723Z.180526T1745Z.180528T0900Z.NO/
752 AM CDT Sun May 27 2018
...For the Little Osage River near Horton...
* At 7:45 AM Sunday The stage was 43.6 feet.
* Flood stage is 41.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 43.6 Sun 08 AM 40.5 33.8 30.6
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$283
WGUS83 KSGF 280254
FLSSGF
Flood Statement
National Weather Service Springfield MO
954 PM CDT Sun May 27 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Little Osage River near Horton affecting Vernon County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC217-280324-
/O.CAN.KSGF.FL.W.0034.000000T0000Z-180529T0900Z/
/HTNM7.1.ER.180525T0723Z.180526T1745Z.180528T0205Z.NO/
954 PM CDT Sun May 27 2018
The Flood Warning has been cancelled for:
The Little Osage River near Horton.
* At 9:45 PM Sunday The stage was 40.8 feet.
* Flood stage is 41.0 feet.
* Forecast...The river will continue to fall to 32.9 feet by Tuesday
morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 40.8 Sun 10 PM 38.5 32.9 29.6
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 2:58 AM CDT, 13 minutes earlier.
Area forecast discussion, May 25, 2:58 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Springfield MO 258 AM CDT Fri May 25 2018 ...Hello Summer!...Near Record Heat For This Memorial Day Weekend... .SHORT TERM...(Today and tonight) Issued at 231 AM CDT Fri May 25 2018 We are watching a little mid level wave near the KC area this morning with some scattered convection down the I-49 corridor. This area is slowly drifting to the east-southeast. Short term model guidance show this area of convection to continue through the morning and midday hours as it drifts into Central Missouri and eventually the eastern Ozarks region. This convection will likely release some outflow boundaries towards the southwest later today and this boundary will be a potential focus area for additional isolated to scattered pop up storms to develop this afternoon and evening. Given the instability today and slight shear, there could be an couple stronger storms with damaging wind gusts up to 60 mph and hail up to quarter size along with localized heavy rainfall. The marginal risk from SPC looks good. Models continue to show another complex of storms or MCS to develop near the KC area late overnight and drift southward towards southwestern Missouri and southeast Kansas by daybreak Saturday. We will monitor these trends and there could be a little bit of gusty wind threat with it late tonight. .LONG TERM...(Saturday through Thursday) Issued at 231 AM CDT Fri May 25 2018 Upper level ridging builds over the region for the weekend which mean the rain chances go down and the heat goes up! Can't rule out an isolated stray shower or storm Saturday but most areas will just see sun and hot weather. The heat really gets cranking by Sunday and Monday with highs in the lower 90s and heat index values near 100. Infact, we will be close or breaking some daily record high temperatures. Try to find some water to cool off and stay hyrdated because Summer started early this year. See the climate section below for more details. We will watch the eventual track of a tropical system which may come up in the mid Gulf Coast Region by early next week. This system may get close enough by middle of next week to give up some added moisture and daily summer time pop-up storm chances again. Otherwise the main story will be ended May on potentially the warmest May on record. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1203 AM CDT Fri May 25 2018 A few isolated showers/storms continue early this morning across southeastern Kansas and western Missouri. This activity is expected to remain north of the TAF sites and dissipate during the early overnight hours. Additional storms across central Kansas are expected to track southeast into the area later tonight into Friday morning. There are questions on how far south this activity will make it. Isolated pop up type storms will be possible again Friday afternoon into the early evening hours. && .CLIMATE... Issued at 231 AM CDT Fri May 25 2018 Saturday May 26th Sunday May 27th Monday May 28th Record/Year Record/Year Record/Year Springfield 93/2012 91/2012 90/2012 Joplin 94/1953 92/2012 92/1983 Vichy-Rolla 98/2012 95/2012 92/2012 West Plains 95/2012 92/2012 94/2012 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Wise CLIMATE...Griffin
Hazardous weather outlook, May 25, 1:41 AM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 141 AM CDT Fri May 25 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260645- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 141 AM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Scattered thunderstorms will continue today. A few storms may produce strong wind gusts up to 60 mph and perhaps hail up to the size of quarters along with damaging wind gusts up to 60 mph. Locally heavy rainfall and frequent lightning can also be expected with storms today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will then be possible on Saturday and again around the middle of next week. Afternoon heat indices in the middle to up to 100 degrees are expected from Saturday through next Wednesday, especially from southeastern Kansas into west-central Missouri. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Griffin
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:05 PM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| May 24, 7:39 PM CDT | Areal Flood Advisory | SGF | Vernon | 6 hr |
| May 24, 8:07 PM CDT | Special Weather Statement | SGF | Laclede | 38 min |
| May 24, 8:14 PM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| May 25, 3:45 AM CDT | Areal Flood Warning | SGF | Vernon | 7 hr |
| May 25, 12:49 PM CDT | Special Weather Statement | SGF | Ozark | 56 min |
| May 25, 4:19 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| May 25, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 52 min |
| May 25, 4:55 PM CDT | Special Weather Statement | SGF | Texas | 50 min |
| May 25, 4:59 PM CDT | Special Weather Statement | SGF | Webster | 46 min |
| May 25, 5:08 PM CDT | Areal Flood Advisory | SGF | Christian | 6 hr |
| May 25, 5:20 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Webster, Wright | 40 min |
| May 25, 5:31 PM CDT | Special Weather Statement | SGF | Dent | 59 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 63 min |
| May 25, 5:48 PM CDT | Areal Flood Advisory | SGF | Laclede, Texas | 6 hr |
| May 25, 5:52 PM CDT | Flash Flood Warning | SGF | Dent, Phelps | 6 hr |
| May 25, 6:02 PM CDT | Special Weather Statement | SGF | Douglas | 43 min |
| May 25, 6:09 PM CDT | Special Weather Statement | SGF | Christian | 51 min |
| May 25, 6:13 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| May 25, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| May 25, 6:39 PM CDT | Special Weather Statement | SGF | Greene | 51 min |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.